The effects of an overdose on INCIVEK (telaprevir) may include things like vomiting, diarrhea, and headaches. The specific effects will depend on how much was taken and whether it was combined with other drugs. If you think you have taken too much, seek immediate medical attention. Treating this type of overdose typically involves supportive care, which consists of treating the symptoms that occur.
Can You Take Too Much INCIVEK?INCIVEK® (telaprevir) is a prescription protease inhibitor used to treat hepatitis C. As with any medication, it is possible to take too much INCIVEK.
At this time, it is not entirely known what to expect from an INCIVEK overdose. However, the effects of an overdose would likely vary, depending on a number of factors, including the INCIVEK dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseBased on a study in which people were given high doses of INCIVEK (5625 mg a day for 4 days, which is more than 2 times higher than the usual INCIVEK dose), possible effects of an overdose may include:
Treating an INCIVEK OverdoseIf the overdose was recent, it is possible that a healthcare provider may place a tube into the stomach to "pump" it, to remove any medicine in the stomach that has yet to be absorbed into the body. It is unknown if dialysis is useful for removing INCIVEK from the bloodstream.
Treatment for an INCIVEK overdose will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an INCIVEK overdose may include:
- An electrocardiogram, to monitor the heart
- Monitoring of vital signs, such as blood pressure and heart rate.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much INCIVEK.